Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 99, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Nov 28, 2004, 6:59 AM EST for Lackawanna County, Wayne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2004, 6:59 AM EST (11:59 UTC)
- Expired
- Nov 28, 2004, 10:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Lackawanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 281200 FFWBGM PAC069-127-281500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 659 AM EST SUN NOV 28 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA WAYNE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 1000 AM EST * AT 647 AM EST...VERY HEAVY RAIN WAS REPORTED IN EASTERN LACKAWANNA AND WAYNE COUNTIES. RADAR ESTIMATES RAINFALL TOTALS OF 2 TO 2.5 INCHES OVER THIS REGION. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYMART... TRESSLARVILLE...STERLING...SCRANTON...RUTLEDGEDALE...PROMPTON... PLEASANT MOUNT...OLYPHANT...MOUNT COBB...MOSCOW...MAYFIELD... LEHIGH...LAKE ARIEL...HONESDALE...GREENTOWN...GOULDSBORO... ELMHURST...DUNMORE...DICKSON CITY...CARBONDALE...BETHANY... ARLINGTON...ARCHBALD AND ANGELS. LAT...LON 4181 7505 4121 7529 4113 7580 4180 7549 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 3:00 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 28, 3:00 AM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EST SUN NOV 28 2004 .SHORT TERM (TODAY - MONDAY)... STRONG...NEGATIVELY-TILTED UPPER TROUGH...WELL SEEN ON WATER VAPOR IMAGERY...WILL SLIDE ACROSS THE REGION BY THIS AFTERNOON. PRONOUNCED LIFT AND GOOD MOISTURE ADVECTION WITH THIS SYSTEM WILL BRING A RELATIVELY BRIEF SHOT OF HEAVY RAINFALL THIS MORNING AND EARLY AFTERNOON. IN GENERAL...WERE EXPECTING RAINFALL AMOUNTS OF 1.0 TO 1.5 INCHES ACROSS CENTRAL NY AND NORTHEAST PA...WITH LOCALIZED AREAS IN THE POCONOS AND CATSKILLS SEEING 2.0 TO 2.5 INCHES WITH AN ADDED UPSLOPE COMPONENT. WE SHOULD BE ABLE TO HANDLE THESE AMOUNTS WITHOUT ANY MAJOR PROBLEMS. LOCAL WIND PROFILERS AND RADARS INDICATE THAT WINDS OF 50-60 KNOTS ARE BEING OBSERVED AS LOW AS ABOUT 3000 FEET AS OF THIS WRITING. ALTHOUGH WE FEEL MOST AREAS WILL NOT SEE THESE KIND OF WIND SPEEDS GIVEN A FAIRLY STABLE LOW-LEVEL ENVIRONMENT...THERE IS STILL POTENTIAL FOR SOME OF THE RIDGE TOP AREAS TO SEE GUSTS REACHING ADVISORY CRITERIA (AROUND 50 MPH). THUS...WELL KEEP THE ADVISORY GOING FOR NOW. EVEN THOUGH THE LOWER-LEVEL LAPSE RATES BEGIN TO STEEPEN THIS AFTERNOON BEHIND THE COLD FRONT...THE ENVIRONMENTAL WINDS SHOULD WEAKEN BY THIS TIME AS THE MAIN LOW-LEVEL JET SHIFTS EASTWARD. THUS...WINDS SHOULD SUBSIDE THIS AFTERNOON. TONIGHT...SINKING MOTION AND OVERALL DRYING SHOULD LEAD TO AT LEAST PARTIAL CLEARING ACROSS THE MAJORITY OF THE FORECAST AREA. THE EXCEPTION WILL BE ACROSS OUR NORTHERN ZONES...WHERE COLD ADVECTION AND FAVORABLE TRAJECTORIES COULD LEAD TO A MARGINAL LAKE RESPONSE...WITH MORE CLOUDS AND PERHAPS A FEW FLURRIES OR LIGHT SNOW SHOWERS. ON MONDAY...WEAK HIGH PRESSURE BUILDS IN...WITH AT LEAST SOME SUNSHINE AND SEASONABLY CHILLY TEMPERATURES ANTICIPATED AREA-WIDE. -MJ && .AVIATION... RAIN WILL AFFECT THE REGION TODAY...WITH WINDS STRONG THROUGHOUT THE ATMOSPHERE GENERATING THE POTENTIAL FOR LOW LEVEL WIND SHEAR. AT THE SURFACE WINDS WILL BE SUSTAINED IN THE 15 KT TO 25 KT RANGE...WITH GUSTS OVER 30 KTS EXPECTED. CIGS WILL BE REDUCED TO 700-1200 FEET AT TIMES. -DJP && .LONG TERM... CONTINUED WITH THE CANADIAN/EURO FOR THE MEDIUM RNG, BUT LATEST 12Z GFS RUN INDICATES THE SRN STREAM SYSTEM PROGGED FOR MIDWEEK MAY STAY SOUTH OF RGN. IF THAT IS THE CASE, THEN WELL ONLY BE AFFECTED BY WEAK NRN STREAM S/WVS WITH LIMITED MSTR. TIMING ALWAYS DIFFICULT, SPCLY WHEN OVERALL CONFIDENCE IS BLO NORMAL. MADE VERY LTL CHG TO CRNT XTNDD FCST AT THIS TIME, PREFERRING CONTINUITY OVER SIG CHGS BASED ON 1 MDL RUN. IF TREND CONTINUES HOWEVER, WELL HAVE TO CUT BACK ON THE CHCS FOR PCPN FOR MIDWEEK. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WIND ADVISORY THIS MORNING...ENTIRE AREA. .PA...WIND ADVISORY THIS MORNING...ENTIRE AREA. &&
Hazardous weather outlook, Nov 28, 3:10 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EST SUN NOV 28 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290818- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 310 AM EST SUN NOV 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... WINDY CONDITIONS WILL PREVAIL...ESPECIALLY THIS MORNING...WHEN GUSTS COULD REACH 50 MPH OVER THE HIGHER ELEVATIONS. THUS... THE NATIONAL WEATHER SERVICE HAS CONTINUED A WIND ADVISORY THIS MORNING. FOR FURTHER DETAILS...PLEASE REFER TO THE PRODUCT ALBNPWBGM. HEAVY RAIN WILL ALSO FALL AT TIMES TODAY. IN GENERAL...1 TO 1.5 INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 2 TO 2.5 INCHES IN THE POCONOS AND CATSKILLS. THESE RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF EITHER HIGH WINDS OR PARTICULARLY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 7:08 AM EST | Flash Flood Warning | BGM | Luzerne, Wyoming | 3 hr |
| Nov 28, 8:01 AM EST | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| Nov 28, 10:55 AM EST | Flash Flood Warning | BGM | Susquehanna | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.